Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 121, NWS North Platte, NE

June 24, 2015Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 24, 2015, 3:12 AM MDT for Sheridan County, Nebraska. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2015, 3:12 AM MDT (09:12 UTC)
Expired
Jun 24, 2015, 3:45 AM MDT
In force
33 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

County Sheridan County, NE

The radar

The Rapid City radar (KUDX), 141 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 3:35 AM MDTHAIL 16 N Gordon, NE
Jun 24, 3:51 AM MDTHAIL 1.756 Ne Gordon, NEALSO HAD 1 TO 1.5 INCHES OF RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 9.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2015-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2015-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
1623 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

038 
WUUS53 KLBF 240912
SVRLBF
NEC161-240945-
/O.NEW.KLBF.SV.W.0121.150624T0912Z-150624T0945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
312 AM MDT WED JUN 24 2015

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 345 AM MDT

* AT 311 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
  PINE RIDGE...AND MOVING EAST AT 40 MPH.

  HAZARD...GOLF BALL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
           TO ROOFS...SIDING...WINDOWS AND VEHICLES.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
  SHERIDAN COUNTY...INCLUDING THE FOLLOWING LOCATIONS...MOUNT MARIA
  AND HOOVER LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4301 10210 4296 10208 4295 10209 4284 10208
      4270 10247 4281 10266 4290 10273 4301 10261
TIME...MOT...LOC 0912Z 262DEG 35KT 4294 10255

HAIL...1.75IN
WIND...<50MPH

$$

ROBERG
1 follow-up statement
881 
WWUS53 KLBF 240939
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
439 AM CDT WED JUN 24 2015

NEC161-240945-
/O.CON.KLBF.SV.W.0121.000000T0000Z-150624T0945Z/
SHERIDAN NE-
339 AM MDT WED JUN 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SHERIDAN COUNTY UNTIL 345 AM MDT...

AT 337 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF GORDON...AND MOVING EAST AT 35 MPH.

HAZARD...PING PONG BALL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
         TO ROOFS...SIDING...WINDOWS AND VEHICLES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GORDON AROUND 345 AM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4301 10210 4296 10208 4295 10209 4284 10208
      4270 10247 4281 10266 4290 10273 4301 10261
TIME...MOT...LOC 0939Z 279DEG 29KT 4288 10223

HAIL...1.50IN
WIND...<50MPH

$$

ROBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:28 AM MDT, 44 minutes earlier.

Area forecast discussion, Jun 24, 2:28 AM MDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
328 AM CDT WED JUN 24 2015

.SYNOPSIS...

AT 08Z...A STATIONARY FRONT EXTENDED ACROSS NRN KS INTO NERN CO AND
SRN WYOMING. SURFACE HIGH PRESSURE WAS CENTERED OVER THE MIDDLE
MISSISSIPPI VALLEY. A DISTURBANCE WAS MOVING THROUGH NERN WY AND WRN
SD WITH A ASSOCIATED AREA OF THUNDERSTORMS PRIMARILY BETWEEN
GILLETTE AND WESTON EAST THROUGH RAPID CITY. ANOTHER AREA OF
ELEVATED SHOWERS AND THUNDERSTORMS WAS FROM CNTRL INTO EAST CENTRAL
NEBRASKA INTO CNTRL IA. TEMPERATURES IN WRN NEBR RANGE FROM THE
UPPER 50S TO LOWER 60S.

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 330 AM CDT WED JUN 24 2015

TODAY...UPPER FLOW TO BE ZONAL TO SLIGHTLY NORTHWEST ACROSS THE
CNTRL/NRN PLAINS. DUE TO ELEVATED INSTABILITY...ELEVATED STORMS TO
LINGER THIS MORNING ACROSS THE NORTH AND EAST OF VTN THROUGH BBW.
CURRENT CLUSTER OF STORMS MOVING INTO THE BLACK HILLS FCST TO WEAK
AND MOVE EAST SOUTH EAST INTO FAR NRN NEBR AS WELL THIS MORNING.
DRY CONDITIONS FCST THIS AFTERNOON...WITH THE FRONT ATTEMPTING TO
LIFT INTO SOUTHERN NEBR. THIS WILL HELP TO PUSH HIGHS TO NEAR 90
IN FAR SRN ZONES...WHILE READING IN THE LOWER 80S NRN NEBR. THE
NAM AND 03Z SREF INDICATED LIKELIHOOD OF STRATUS DEVELOPING IN THE
NEXT FEW HOURS INTO SWRN NEBR AND THE SRN PNHDL. STRATUS SHOULD
EXPAND NORTHWARD THROUGH MID MORNING AND SCATTER OUT BY NOONTIME.
THIS SHOULD NOT HAVE MUCH AFFECT ON HIGH TEMPERATURES...JUST
HOLDING BACK HOURLY TEMPERATURES THROUGH LATE MORNING.
THUNDERSTORMS TO DEVELOP IN ERN WY AND COLORADO LATE THIS
AFTERNOON.

TONIGHT...THUNDERSTORMS IN ERN WYOMING FCST TO MOVE ACROSS THE PNHDLE
THIS EVENING AND POSSIBLY INTO THE WRN HALF OF NCTRL NEBR OVERNIGHT.
A FEW STRONG TO SEVERE STORMS POSSIBLE OVER THE ERN PNHDL INTO
CHERRY COUNTY. THE MODELS DO NOT SUPPORT A FURTHER EASTWARD
DEVELOPMENT OVERNIGHT WITH MOST AREAS TO REMAIN DRY. LOWS TO RANGE
FROM 60 TO 65.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 330 AM CDT WED JUN 24 2015

PREDOMINATELY NORTHWEST FLOW WILL BRING A SERIES OF DISTURBANCES
SOUTHEAST WHERE OVERNIGHT THURSDAY TO EARLY MORNING FRIDAY WITH CONVECTION
POSSIBLE. ON FRIDAY THE UPPER RIDGE OUT WEST STRENGTHENS AND
BUILDS EAST WHERE MODELS IN GOOD AGREEMENT FOR DRIER
CONDITIONS...FEWER CLOUDS AND A WARMING TREND THROUGH TUESDAY. TEMPS
THURSDAY RANGING FROM THE LOWER 80S AND WARMING INTO THE MID 90S
BY TUESDAY. OVERNIGHT LOWS MAINLY IN THE 50S.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1123 PM CDT TUE JUN 23 2015

THE SREF...NAM AND GFS CONTINUE TO INDICATE MVFR/IFR IN STRATUS
06Z-15Z TONIGHT/WEDNESDAY MORNING SOUTH OF HIGHWAY 20 AND CENTERED
NEAR INTERSTATE 80. THE 21Z SREF SHOWS THE POTENTIAL FOR LIFR CIGS
IN SOME AREAS. THERE IS ALSO THE POTENTIAL FOR ISOLATED TO
SCATTERED TSTM COVERAGE ACROSS THE SANDHILLS OVERNIGHT. SHOWERS
HAVE DEVELOPED BETWEEN MULLEN AND ALLIANCE WHICH ARE EXPECTED TO
DRIFT NORTH AND PERHAPS BECOME THUNDERSTORMS. VFR IS EXPECTED ALL
AREAS 16Z WEDNESDAY THROUGH 06Z WEDNESDAY EVENING. ISOLATED
THUNDERSTORMS ARE POSSIBLE NORTH OF NEBRASKA HIGHWAY 2
WEDNESDAY/EVENING.

&&

.HYDROLOGY...
ISSUED AT 330 AM CDT WED JUN 24 2015

CURRENT FLOOD WARNINGS FOR PORTIONS OF THE PLATTE...SOUTH
PLATTE...AND NORTH PLATTE RIVER SYSTEMS REMAIN IN PLACE. RIVER
LEVELS CONTINUE TO SLOWLY FALL ALONG THE SOUTH PLATTE AND PLATTE
RIVER SYSTEMS. WHILE ROSCOE AND BRADY WILL CONTINUE TO REMAIN ABOVE
FLOOD STAGE FOR AT LEAST THE NEXT FEW DAYS...THE STAGE AT NORTH
PLATTE IS BELOW FLOOD STAGE AT 12.60 FEET. AT THIS LOCATION...A
FLOOD ADVISORY WILL CONTINUE. RIVER LEVELS ALONG THE NORTH PLATTE
RIVER UPSTREAM OF LAKE MCCONAUGHY ARE ELEVATED ABOVE ACTION STAGE AT
LISCO WHILE REMAINING ABOVE MINOR FLOOD STAGE AT LEWELLEN THROUGH
THIS WEEKEND.

WITH A LACK OF ORGANIZED OR REPEATED RAINFALL EVENTS THIS WEEK
...RIVER LEVELS SHOULD CONTINUE TO SLOWLY FALL THROUGH THE WEEK.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...ROBERG
LONG TERM...KECK
AVIATION...ROBERG
HYDROLOGY...ROBERG
Hazardous weather outlook, Jun 24, 3:09 AM MDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
409 AM CDT WED JUN 24 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-250915-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
409 AM CDT WED JUN 24 2015 /309 AM MDT WED JUN 24 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. EARLY SCATTERED
THUNDERSTORMS ACROSS THE NORTHWEST WILL MOVE EAST NEAR 30 MPH WITH
HAIL UP TO PING PONG SIZE POSSIBLE. THE CHANCE FOR SEVERE
THUNDERSTORMS WILL FOCUS ACROSS THE NORTH TODAY...GENERALLY NORTH
OF A LINE FROM ANTIOCH EAST TO BARTLETT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FRONTAL BOUNDARY WILL REMAIN THE FOCUS FOR THUNDERSTORMS
THURSDAY THROUGH EARLY MORNING FRIDAY. A SLIGHT RISK FOR SEVERE
THUNDERSTORMS WILL FOCUS ACROSS THE NEBRASKA PANHANDLE IN IN AREAS
WEST OF A LINE FROM ANTIOCH TO CENTRAL DEUEL COUNTY. THEN MARGINAL
SEVERE THREAT IN AREAS GENERALLY WEST OF HIGHWAY 62 FROM MERRIMAN
TO GRANT.

HIGH FLOWS REMAIN ON THE SOUTH PLATTE RIVER...ALTHOUGH RIVER
LEVELS ARE ON THE DOWNWARD TREND. REFER TO THE LATEST FLOOD
STATEMENT FOR FULL DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

KECK

In the hours before

Special weather statement, Jun 24, 2:12 AM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
312 AM CDT WED JUN 24 2015

NEZ004-240900-
SHERIDAN NE-
212 AM MDT WED JUN 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY
UNTIL 300 AM MDT...

AT 211 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF HAY SPRINGS...MOVING
NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HAY SPRINGS...
  RUSHVILLE...
  CLINTON...
  INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD...
  METCALF STATE WILDLIFE MANAGEMENT AREA...
  INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD...
  INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD...
  WHITE CLAY...
  MOUNT MARIA...

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 100.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

ROBERG

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 2:21 AM MDTSevere Thunderstorm WarningLBFSheridan54 min
Jun 24, 2:43 AM MDTSevere Thunderstorm WarningLBFCherry, Sheridan47 min
Jun 24, 3:45 AM MDTSevere Thunderstorm WarningLBFCherry, Sheridan45 min
Jun 24, 9:41 AM MDTRiver Flood AdvisoryLBFDeuel, Keith7 days

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.